MAUDE Adverse Event Report: COOK INC MICROPUNCTURE TRANSITIONLESS ACCESS SET; DYB INTRODUCER, CATHETER

COOK INC MICROPUNCTURE TRANSITIONLESS ACCESS SET; DYB INTRODUCER, CATHETER
Model Number G47940
Medical Device Problem Codes Material Separation (1562); Unraveled Material (1664)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/18/2021
Type of Reportable Event Serious Injury
Event or Problem Description
As reported, during an unknown procedure, a micropuncture transitionless access set's wire unraveled and separated.The separated portion remains in the patient's subcutaneous tissue.Additional information has been requested.
 
Additional Manufacturer Narrative
(b)(6).A follow-up report will be submitted should additional relevant information become available.
 
Additional Manufacturer Narrative
H3: device evaluated by mfg = other (81) - device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received 14dec2021.The event occurred during attempted insertion of a pedal sheath.Access was then obtained in a more proximal location.It is unknown at this time if resistance was encountered, if the wire was manipulated or removed through the entry needle, or if the anatomy was calcified or scarred.The user returned two used devices from the lot to cook on 09dec2021.Both wire guides were elongated and unraveled.One was missing the distal tip.
 
Additional Manufacturer Narrative
Summary of event: as reported, during an unknown procedure, a micropuncture transitionless access set's wire unraveled and separated.The separated portion remains in the patient's subcutaneous tissue.The event occurred during attempted insertion of a pedal sheath.Access was then obtained in a more proximal location.The access site was calcified.Resistance was encountered upon removal of the wire.The user believes that the wire may have kinked or became stuck in the heavily calcified pedal artery/arterial wall.The wire was not manipulated or removed through the entry needle.The patient is reportedly doing well and there have been no concerns.Investigation evaluation: the complaint history, device history record, instructions for use (ifu), and quality control procedures were reviewed during the investigation.A visual inspection of the complaint device was also conducted.Two used mpis-401-sst wire guides were returned to cook for investigation.Both wire guides were elongated and unraveled.One of the wires had separated and was missing the distal tip that contained the weld ball.The weld ball was still present on the second wire.A document-based investigation evaluation was performed.No related non-conformances were found, and there have been no other reported complaints for this lot number.The product ifu states, ¿when inserting, manipulating or withdrawing a device through an introducer, always maintain introducer position¿do not attempt to insert or withdraw the wire guide and/or introducer if resistance is felt¿withdrawal or manipulation of the distal spring coil portion of the mandril wire guide through a needle tip may result in breakage.¿ the information provided upon review of the dmr, dhr, ifu, and investigation of the returned devices suggests that the complaint device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Based on the information provided and the results of the investigation, cook has concluded that patient anatomy contributed to this event.The access site was calcified, and resistance was encountered during removal of the wire.The wire was believed to have gotten stuck in the calcified wall of the pedal artery.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received 18jan2022.The access site was calcified.Resistance was encountered upon removal of the wire.The user believes that the wire may have kinked or became stuck in the heavily calcified pedal artery/arterial wall.The wire was not manipulated or removed through the entry needle.The patient is reportedly doing well, and there have been no concerns.

Brand Name
MICROPUNCTURE TRANSITIONLESS ACCESS SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC.
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key12962818
Report Number1820334-2021-02649
Device Sequence Number1855242
Product Code DYB
UDI-Device Identifier00827002479401
UDI-Public(01)00827002479401(17)240811(10)14149414
Combination Product (Y/N)N
PMA/510(K) Number
K171275
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/11/2024
Device Model NumberG47940
Device Catalogue NumberMPIS-401-SST
Device Lot Number14149414
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/09/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/23/2021
Supplement Date Received by Manufacturer12/09/2021
01/18/2022
Initial Report FDA Received Date12/08/2021
Supplement Report FDA Received Date01/03/2022
02/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/11/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown